MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on follow-up information received from the physician, it is suspected that the vessel might have been perforated with the multiple usage of guidewires in conjunction with the synergy stent that may have been oversized for the vessel in the presence of calcium.It was noted that a synergy 3.5mm stent was implanted where a 3.0mm would have been more suitable.However, this cannot be definitively confirmed without images confirming when the perforation occurred.Overall, the patient is reported to be doing well following the procedure, and there have been no additional patient sequelae reported.The device mentioned in the complaint was discarded and not available for investigation.Hence a physical inspection of the device was not possible.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation does not reveal any issues with the manufacturing of the device.The device passed all of swmi's acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2 3.5mm x 12mm intravascular lithotripsy (ivl) device was used to treat a complete occlusion (cto) of the right coronary artery (rca).The procedure was done with local anesthesia via antegrade retrograde access through the septal branches, and very small vessels (~1mm).It was noted that it took the physician over two (2) hours to cross the lesion, and multiple accessory devices were used during the which included a stingray device, multiple crossing wires and non-compliant (nc) balloons.The shockwave device appeared to successfully yield the lesion.Following ivl treatment, 'capture' was observed and a drop in blood pressure indicating a perforation of the vessel, and the physician proceeded with the placement of a synergy stent (boston scientific's drug eluding stent).The balloon pressure to deliver the synergy stent is unknown.At that time a perforation was observed, following the placement of the stent.It was noted that due to the challenging access and view, images could not be taken after ivl and before the synergy stent placement to confirm when the perforation occurred.The physician elected to place five (5) covered stents (papyrus - biotronik, inc) at the location of the perforation, with residual staining observed.Based on follow-up information received from the physician, it is suspected that the vessel might have been perforated with the multiple usage of guidewires in conjunction with the synergy stent that may have been oversized for the vessel in the presence of calcium.It was noted that a synergy 3.5mm stent was implanted where a 3.0mm would have been more suitable.However, this cannot be definitively confirmed without images confirming when the perforation occurred.Overall, the patient is reported to be doing well following the procedure, and there have been no additional patient sequelae reported.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
MDR Report Key11809611
Report Number3015053858-2021-00006
Device Sequence Number3149607
Product Code QMG
UDI-Device Identifier00195451000102
UDI-Public00195451000102
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberC2IVL3512
Device Catalogue NumberC2IVL3512
Device Lot NumberP210120B
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2021
Initial Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR